Alert archive / Massachusetts / Special Weather Statements in 2018
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 4, 2018, 5:36 PM EDT for Middlesex County, Massachusetts. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 4, 2018, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Boston/Norton, MA
County Middlesex County, MA
The radar
The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
012
WWUS81 KBOX 042136
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
536 PM EDT SAT AUG 4 2018
MAZ004-005-026-042215-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-
536 PM EDT SAT AUG 4 2018
...STRONG THUNDERSTORMS DEVELOPING...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mason, or 7 miles north of Fitchburg, moving southeast at 15 mph.
Winds in excess of 30 mph will accompany this storm.
Locations impacted include...
Lowell, Leominster, Fitchburg, Chelmsford, Tewksbury, Westford,
Pepperell, Tyngsborough, Groton, Lunenburg, Townsend, Littleton,
Lancaster, Ayer, Westminster, Shirley, Harvard, Ashburnham, Dunstable
and Ashby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4271 7190 4270 7148 4262 7126 4250 7179
4271 7197 4272 7195
TIME...MOT...LOC 2135Z 315DEG 15KT 4271 7178
$$
SipprellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 4:30 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 4, 4:30 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
430 PM EDT Sat Aug 4 2018
.SYNOPSIS...
We will get a brief break in the wet weather Sunday and Monday
as high pressure builds overhead...but the dry weather will
also allow for more sunshine and hot afternoon temperatures.
Scattered showers and thunderstorms will spread into Southern
New England from the west during Tuesday through Thursday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
430 pm update...
* Isolated severe/localized flash flood threat has ended except
for the far southeast New England coast
Tonight...
The last of the torrential rain and threat for localized flash
flooding was exiting the southeast New England coast.
However...we are watching an area of heavy showers exhibiting
rotation southwest of MVY. A waterspout is possible and will
need to watch as it approaches far western MVY and upper Cape.
Upper trough and left over instability will continue to allow
for scattered showers and perhaps an embedded thunderstorm or
two into early-mid evening...but severe weather is not expected.
Otherwise...dry weather expected later tonight with skies
becoming mostly clear. There is not really a strong push of low
level dry air into the region...so the concern exists for
patchy dense ground fog especially in locations that received
heavy rainfall today. Low temperatures should drop mainly into
the 60s by daybreak Sunday...so a bit cooler than the last few
nights.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
* Plenty of sunshine Sunday with a hot afternoon
Sunday...
The upper level ridge building into the region will result in a
hot afternoon. Plenty of sunshine should result in afternoon
high temperatures reaching the lower 90s in many locations. The
weak pressure gradient will allow for sea breezes to develop.
This will keep highs in the middle to upper 80s along portions
of the immediate coast. Dewpoints in the middle to upper 60s
should keep conditions below heat advisory criteria...despite a
a hot afternoon.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
*/ Highlights...
- Dry yet muggy weather through midweek, high heat indices
- Chances of showers / thunderstorms towards the end of the week
- Perhaps additional rain over the weekend
*/ Overview...
Active weather pattern. Hold with the N-Pacific ridge amplified by
continued disturbances round the Kamchatka Peninsula with support
via perhaps latent heat release per tropical activity. Downshearing
NE Pacific low pressure, its strength/wavelength key in maintaining
the SW CONUS heat bubble. Downstream, general H5 trof support over E
Canada / CONUS through which individual disturbances dip S grasping
muggy, tropical air in advance before a successive series of frontal
passages. Chances of showers and thunderstorms for the foreseeable
future, breaks in-between, mugginess and high dewpoint air never-
ending per consensus of forecast guidance. However, indications that
we'll may be cutoff from the deeper tropical airmass.
As noted by the prior forecaster, dealing with some considerable
heat and humidity with heat indices reaching heat advisory criteria
into midweek, Monday and Tuesday, possibly into Wednesday.
Will have to continue to keep our eye out daily on the environment,
whether the threat of torrential rainfall, flash flooding as we've
seen over the last couple of weeks. Not seeing any precipitable
water / low level jet anomalies from SREF / GEFS. Flooding threat
seemingly less, perhaps more nuisance. Watch, wait and see. Chance
PoPs with temperatures / humidity running a bit higher than normal
beginning Thursday possibly going into the weekend. An eye on
synoptics and forcing mechanisms, too early to say on specifics.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...
Tonight...Moderate confidence. Improvement to VFR occurs in
most locations from west to east this evening outside of
scattered showers...but lower clouds/fog patches may persist a
bit longer across the Cape/Islands. Otherwise...the main concern
will be patchy dense ground fog in the typically prone
locations during the overnight hours given light winds/wet
ground.
Sunday...High confidence. VFR conditions but localized sea
breezes develop by afternoon with a weak pressure gradient.
KBOS Terminal...Moderate confidence in TAF.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Sunday Night through Thursday/...
Sunday Night through Monday Night: VFR.
Tuesday: VFR. Breezy. Slight chance SHRA, slight chance TSRA.
Tuesday Night through Wednesday Night: VFR. Chance SHRA, chance
TSRA.
Thursday: VFR. Slight chance SHRA, slight chance TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...
Tonight through Sunday...High confidence. Watching a storm
capable of producing a waterspout west of MVY late this
afternoon. Otherwise...marginal small craft seas across our
southern waters will persist into this evening...before
diminishing. After that time...weakening pressure gradient will
keep winds/seas below small craft thresholds into Sunday.
Outlook /Sunday Night through Thursday/...
Sunday Night through Monday Night: Winds less than 25 kt.
Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers, slight chance of
thunderstorms.
Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, chance of thunderstorms.
Wednesday Night through Thursday: Winds less than 25 kt. Chance
of rain showers, chance of thunderstorms.
&&
.CLIMATE...
Temperatures...
BOS min temperature for 8/3 was 77, which is the highest min
temperature for the date. The old record was 75 degrees in 2007.
PVD min temperature for 8/3 was 76, which is the highest min
temperature for the date. The old record was 75 degrees in 1979.
Humidity... Muggy weather remains this weekend, and high
humidity lingers through much of next week. Here are the highest
daily dew point values and latest years of occurrence for Today
and Saturday. We have also included the high values for August
and for All- Time.
Saturday/August 4
BOS 76/2003
ORH 74/1988
BDL 75/2006
PVD 79/1944
Highest in August
BOS 79 on August 10 2001
ORH 79 on August 14 1988
BDL 82 on August 18 2002
PVD 80 on three dates: Aug 1 1975, Aug 3 1938,
and Aug 22 1976
Highest All-Time
BOS 79 on July 27 1940 and Aug 10 2001
ORH 80 on July 19 1982
BDL 82 on Aug 18 2002
PVD 81 on July 21 1977 and July 16 1977
The full dew point climatology can be found at
www.weather.gov/box/dewpoint
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ255-256.
&&
SYNOPSIS...Frank/Sipprell
NEAR TERM...Frank
SHORT TERM...Frank
LONG TERM...Sipprell
AVIATION...Frank/Sipprell
MARINE...Frank/Sipprell
CLIMATE...Hazardous weather outlook, Aug 4, 4:11 PM EDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 411 PM EDT Sat Aug 4 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-052015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 411 PM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-052015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 411 PM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Aug 4, 2:58 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
258 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG WEBSTER 42.05N 71.87W
08/04/2018 WORCESTER MA TRAINED SPOTTER
DOWNED TREE LIMBS AND UTILITY POLES ON MAIN STREET NEAR
RAILROAD CROSSING.
1020 AM FLOOD SUTTON 42.15N 71.77W
08/04/2018 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON DOUGLAS ROAD AT NORTH MAIN
STREET. TREE DOWN BLOCKING END OF DRIVEWAY ON MANCHAUG
ROAD.
0106 PM FLOOD QUINCY 42.26N 71.01W
08/04/2018 NORFOLK MA AMATEUR RADIO
SECTION OF BRAINARD STREET FLOODED OUT
0128 PM FLOOD SWANSEA 41.75N 71.18W
08/04/2018 BRISTOL MA AMATEUR RADIO
INTERSECTION OF MATTCOMBER ROAD AT PAPA ROAD IS FLOODED
OUT.
0133 PM FLOOD SWANSEA 41.75N 71.18W
08/04/2018 BRISTOL MA AMATEUR RADIO
OLD FALL RIVER ROAD AT ROUTE 6 IS FLOODED OUT
0137 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
BASEMENT FLOODED ON PURCHASE STREET.
0200 PM FLOOD BARRINGTON 41.74N 71.32W
08/04/2018 BRISTOL RI BROADCAST MEDIA
MANY ROADS FLOODED IN THE AREA...SOME WITH 1 TO 1.5
FEET OF WATER.
0217 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
WATER UP TO KNEES OF POLICE OFFICER ON GRENELL STREET.
0219 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
FLOODED VEHICLE ON DEVALL STREET ASKING FOR POLICE
ASSISTANCE.
0221 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
NORTH MAIN AT COVE AND QUARRY STREET AT STAFFORD SQUARE
IMPASSIBLE DUE TO FLOODING.
0225 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
QUEQUECHAN STREET AT WALMART HAS SEVERAL CARS STUCK IN
FLOOD WATERS. WARREN AND QUEQUECHAN STREETS CLOSED DUE
TO FLOODING. OFF RAMP FROM 195 TO DEVOL STREET CLOSED
DUE TO FLOODING.
&&
EVENT NUMBER BOX1804267
EVENT NUMBER BOX1804268
EVENT NUMBER BOX1804269
EVENT NUMBER BOX1804270
EVENT NUMBER BOX1804271
EVENT NUMBER BOX1804272
EVENT NUMBER BOX1804273
EVENT NUMBER BOX1804274
EVENT NUMBER BOX1804275
EVENT NUMBER BOX1804276
EVENT NUMBER BOX1804277
KABLocal storm report, Aug 4, 2:59 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
259 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM TSTM WND DMG WOODSTOCK 41.95N 71.98W
08/04/2018 WINDHAM CT BROADCAST MEDIA
REPORTS OF TREES DOWN ALONG ROUTE 169 AND ROUTE 198.
0945 AM TSTM WND DMG WOODSTOCK 41.95N 71.98W
08/04/2018 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 198 BLOCKING ROAD NEAR
STURBRIDGE LINE. RED HEAD HILL ROAD HAS TREES DOWN.
1000 AM TSTM WND DMG WEBSTER 42.05N 71.87W
08/04/2018 WORCESTER MA TRAINED SPOTTER
DOWNED TREE LIMBS AND UTILITY POLES ON MAIN STREET NEAR
RAILROAD CROSSING.
1005 AM TSTM WND DMG WEBSTER 42.05N 71.87W
08/04/2018 WORCESTER MA AMATEUR RADIO
MAIN STREET...CHASE AVENUE...AND PLEASANT STREET...MANY
TREES AND POWER LINES DOWN. PARTIAL BUILDING COLLAPSE TO
METRO PCS ON MAIN STREET. SEVERAL OTHER STRUCTURES ON
MAIN STREET WITH ROOF DAMAGE.
1013 AM TSTM WND DMG DUDLEY 42.05N 71.93W
08/04/2018 WORCESTER MA AMATEUR RADIO
SCOFIELD AVENUE AND NEW BOSTON ROAD...ROAD BLOCKAGE
DEBRIS IN ROAD. SEVERAL GRANITE SLABS WERE LIFTED AND
THROWN IN THE ROADWAY. TREE DOWN ON WEST MAIN STREET AND
CENTRAL AVENUE. ON MCQUAID LANE AT LAPRISE COURT...TREE
AND WIRES DOWN LEANING ON HOUSE.
1020 AM FLOOD MILLBURY 42.19N 71.76W
08/04/2018 WORCESTER MA AMATEUR RADIO
MILLBURY AVENUE FLOODED OUT.
1020 AM FLOOD SUTTON 42.15N 71.77W
08/04/2018 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON DOUGLAS ROAD AT NORTH MAIN
STREET. TREE DOWN BLOCKING END OF DRIVEWAY ON MANCHAUG
ROAD.
1029 AM FLOOD OXFORD 42.12N 71.87W
08/04/2018 WORCESTER MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON SUTTON AVENUE
1036 AM TSTM WND DMG GRAFTON 42.20N 71.68W
08/04/2018 WORCESTER MA AMATEUR RADIO
LARGE BRANCHES DOWN AND SIDING OF BUILDING BLOWN OFF IN
GREEN ACRES ESTATES IN SOUTH GRAFTON.
1056 AM FLOOD MILFORD 42.15N 71.52W
08/04/2018 WORCESTER MA AMATEUR RADIO
SECTION OF NORTH BOW STREET FLOODED OUT
1136 AM FLOOD CRANSTON 41.77N 71.48W
08/04/2018 PROVIDENCE RI AMATEUR RADIO
WILBUR AVENUE AT OAKLAWN AVENUE...CAR STUCK IN FLOOD
WATERS AT THE UNDERPASS.
1159 AM FLOOD WESTON 42.37N 71.27W
08/04/2018 MIDDLESEX MA AMATEUR RADIO
HIGHLAND STREET HAS 6 TO 12 INCHES OF STREET FLOODING.
1207 PM FLOOD NORWOOD 42.19N 71.20W
08/04/2018 NORFOLK MA AMATEUR RADIO
6 TO 12 INCHES OF FLOODING NEAR THE T HANGARS ON THE
NORTH RAMP OF NORWOOD MEMORIAL AIRPORT
1208 PM FLOOD MILTON 42.24N 71.08W
08/04/2018 NORFOLK MA AMATEUR RADIO
SECTION OF CHURCHHILL STREET FLOODED OUT
1253 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
QUARRY STREET AT PLEASANT STREET FLOODED OUT
0106 PM FLOOD QUINCY 42.26N 71.01W
08/04/2018 NORFOLK MA AMATEUR RADIO
SECTION OF BRAINARD STREET FLOODED OUT
0128 PM FLOOD SWANSEA 41.75N 71.18W
08/04/2018 BRISTOL MA AMATEUR RADIO
INTERSECTION OF MATTCOMBER ROAD AT PAPA ROAD IS FLOODED
OUT.
0133 PM FLOOD SWANSEA 41.75N 71.18W
08/04/2018 BRISTOL MA AMATEUR RADIO
OLD FALL RIVER ROAD AT ROUTE 6 IS FLOODED OUT
0137 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
BASEMENT FLOODED ON PURCHASE STREET.
0200 PM FLOOD BARRINGTON 41.74N 71.32W
08/04/2018 BRISTOL RI BROADCAST MEDIA
MANY ROADS FLOODED IN THE AREA...SOME WITH 1 TO 1.5
FEET OF WATER.
0217 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
WATER UP TO KNEES OF POLICE OFFICER ON GRENELL STREET.
0219 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
FLOODED VEHICLE ON DEVALL STREET ASKING FOR POLICE
ASSISTANCE.
0221 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
NORTH MAIN AT COVE AND QUARRY STREET AT STAFFORD SQUARE
IMPASSIBLE DUE TO FLOODING.
0225 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
QUEQUECHAN STREET AT WALMART HAS SEVERAL CARS STUCK IN
FLOOD WATERS. WARREN AND QUEQUECHAN STREETS CLOSED DUE
TO FLOODING. OFF RAMP FROM 195 TO DEVOL STREET CLOSED
DUE TO FLOODING.
&&
EVENT NUMBER BOX1804254 BOX1804255 BOX1804267 BOX1804256 BOX1804257
BOX1804260 BOX1804268 BOX1804258 BOX1804259 BOX1804261 BOX1804262
BOX1804263 BOX1804264 BOX1804265 BOX1804266 BOX1804269 BOX1804270
BOX1804271 BOX1804272 BOX1804273 BOX1804274 BOX1804275 BOX1804276
BOX1804277
KABLocal storm report, Aug 4, 4:11 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
411 PM EDT SAT AUG 04 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM LIGHTNING SHUTESBURY 42.45N 72.40W
08/03/2018 FRANKLIN MA AMATEUR RADIO
TELEPHONE POLE ON FIRE STRUCK BY LIGHTNING ON BAKER
ROAD
0230 PM TSTM WND DMG PLYMOUTH 41.96N 70.68W
08/04/2018 PLYMOUTH MA AMATEUR RADIO
LARGE BRANCH DOWN IN ROAD BLOCKING HALL STREET
0233 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
PEOPLE TRAPPED IN CAR DUE TO FLOODING
0238 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA LAW ENFORCEMENT
PLYMOUTH AVE BY BURGER KING FLOODED OUT
0304 PM FLOOD FALL RIVER 41.71N 71.11W
08/04/2018 BRISTOL MA AMATEUR RADIO
SIGNIFICANT STREET FLOODING ON I-195 NEAR BRAGA BRIDGE
0329 PM FLOOD DARTMOUTH 41.57N 71.00W
08/04/2018 BRISTOL MA AMATEUR RADIO
ROUTE 6 EASTBOUND DOWN TO 1 LANE BY METRO PIZZA
&&
EVENT NUMBER BOX1804278
EVENT NUMBER BOX1804279
EVENT NUMBER BOX1804280
EVENT NUMBER BOX1804281
EVENT NUMBER BOX1804282
EVENT NUMBER BOX1804283
LECSpecial weather statement, Aug 4, 4:26 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
426 PM EDT SAT AUG 4 2018
MAZ022-023-042100-
Barnstable MA-Dukes MA-
426 PM EDT SAT AUG 4 2018
...STRONG THUNDERSTORM...
At 425 PM EDT, Doppler radar was tracking a strong thunderstorm
approaching Aquinnah, moving northeast at 40 mph.
Winds in excess of 40 mph and minor flooding will accompany this
storm as it crosses the western side of the Vineyard and Elizabeth
Islands, before reaching Woods Hole around 5 PM.
Locations impacted include...
Falmouth, Tisbury, Aquinnah, West Tisbury, Chilmark and Gosnold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4125 7085 4131 7083 4140 7087 4141 7089
4140 7094 4147 7088 4147 7082 4156 7068
4154 7060 4145 7076 4143 7073 4149 7060
4149 7058 4130 7079 4134 7084 4127 7081
TIME...MOT...LOC 2025Z 218DEG 35KT 4134 7086
JWDSpecial weather statement, Aug 4, 5:18 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
518 PM EDT SAT AUG 4 2018
MAZ022-042200-
Barnstable MA-
518 PM EDT SAT AUG 4 2018
...STRONG THUNDERSTORMS...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nantucket Sound north off Oak Bluffs, moving northeast at 30 mph.
Winds in excess of 40 mph and minor flooding will accompany this
storm as it reaches Cape Cod through 6 PM.
Locations impacted include...
Barnstable, Falmouth, Yarmouth, Dennis, Mashpee, Harwich and Hyannis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4160 7027 4162 7029 4159 7043 4154 7047
4154 7059 4175 7036 4173 7028 4174 7022
4168 7009
TIME...MOT...LOC 2117Z 227DEG 27KT 4152 7055
JWDSpecial weather statement, Aug 4, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
536 PM EDT SAT AUG 4 2018
MAZ004-005-026-042215-
Northwest Middlesex County MA-Central Middlesex County MA-
Northern Worcester MA-
536 PM EDT SAT AUG 4 2018
...STRONG THUNDERSTORMS DEVELOPING...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mason, or 7 miles north of Fitchburg, moving southeast at 15 mph.
Winds in excess of 30 mph will accompany this storm.
Locations impacted include...
Lowell, Leominster, Fitchburg, Chelmsford, Tewksbury, Westford,
Pepperell, Tyngsborough, Groton, Lunenburg, Townsend, Littleton,
Lancaster, Ayer, Westminster, Shirley, Harvard, Ashburnham, Dunstable
and Ashby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4271 7190 4270 7148 4262 7126 4250 7179
4271 7197 4272 7195
TIME...MOT...LOC 2135Z 315DEG 15KT 4271 7178
SipprellThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:56 AM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 49 min |
| Aug 4, 7:02 AM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 58 min |
| Aug 4, 7:53 AM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| Aug 4, 8:48 AM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire, Worcester | 3 hr |
| Aug 4, 9:31 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 44 min |
| Aug 4, 9:35 AM EDT | Tornado Warning | BOX | Worcester | 25 min |
| Aug 4, 9:57 AM EDT | Tornado Warning | BOX | Worcester | 32 min |
| Aug 4, 10:00 AM EDT | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Worcester | 2 hr |
| Aug 4, 10:07 AM EDT | Tornado Warning | BOX | Middlesex, Worcester | 38 min |
| Aug 4, 10:24 AM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Worcester | 106 min |
| Aug 4, 10:54 AM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Suffolk | 2 hr |
| Aug 4, 11:14 AM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Norfolk, Plymouth | 3 hr |
| Aug 4, 11:23 AM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 93 min |
| Aug 4, 11:31 AM EDT | Flash Flood Warning | BOX | Bristol | 3 hr |
| Aug 4, 11:43 AM EDT | Special Weather Statement | BOX | Suffolk | 47 min |
| Aug 4, 11:46 AM EDT | Special Marine Warning | BOX | 119 min | |
| Aug 4, 12:08 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 3 hr |
| Aug 4, 1:46 PM EDT | Special Marine Warning | BOX | 44 min | |
| Aug 4, 1:47 PM EDT | Special Marine Warning | BOX | 43 min | |
| Aug 4, 2:17 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 113 min |
| Aug 4, 2:42 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 45 min |
| Aug 4, 4:10 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 4, 4:26 PM EDT | Special Weather Statement | BOX | Dukes | 34 min |
| Aug 4, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Dukes | 45 min |
| Aug 4, 4:40 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 4, 5:14 PM EDT | Special Marine Warning | BOX | 15 min | |
| Aug 4, 5:18 PM EDT | Special Weather Statement | BOX | Barnstable | 42 min |
| Aug 4, 5:23 PM EDT | Areal Flood Advisory | BOX | Barnstable | 2 hr |
| Aug 4, 6:09 PM EDT | Special Weather Statement | BOX | Worcester | 51 min |
| Aug 4, 6:36 PM EDT | Special Weather Statement | BOX | Hampden | 39 min |
| Aug 4, 6:58 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Aug 4, 1:54 PM EDT | Special Weather Statement | BOX | Newport | 66 min |
| Aug 4, 8:54 AM EDT | Special Weather Statement | BOX | 51 min |
Nearby
Special Weather Statements in Massachusetts, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.